Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

What the hell do I do?


[Fo...]

Recommended Posts

4 months ago after spending 7 months slowly tapering halfway off my antidepressant, I made the colossal mistake of doing NAD+ therapy to taper the rest of the way (long story).  This turned out to be a disaster and I ended up with intense Akathisia.  At this point I started 20mg Valium to essentially keep me alive.    I reinstated my antidepressant but after a few weeks realized it wasn’t going to be successful and started aggravating my symptoms even more. 

 

I’ve spent the last 3 months tapering back off my antidepressant.  I am off off my antidepressant, struggling, but surviving.  The Valium has been keeping my head above water and the Akathisia at bay. 

 

About 5 days ago I took my Valium before bed and woke up an hour later in panic.  It has since turned paradoxical on me.  Every time I take it now it makes me anxious, wired, and aggravates my Akathisia. Hours later as the dose wears off I start to feel better. 

 

I am at a complete loss what to do.  I know well a very slow taper is the way to get off benzos.  But I cannot fathom how I can do a slow taper with the reactions I am having every time I take a dose. 

 

From here I see no way out of this 😔

 

 

Link to comment
Share on other sites

I'm so sorry! That is a very hard place to be. Dancing in between two evils.

 

Sounds you still need to taper off. Cutting down from high dose may provide relief to paridoxical effects, while not triggering too bad wd. Lots ppl can taper faster and easier until low doses like 2mg or so.

Link to comment
Share on other sites

Whats your current dose? Is it still 20 mg Valium? How long on it in total?

 

I was in tolerance and then it went paradoxical..I feel your struggle. I was on it for a year.

 

I need more info to help you... :smitten:

Link to comment
Share on other sites

What most of us need to learn is that we can no longer trust pills to make us feel better. I started taking ADs, for serious depression. I did NOT know that my benzos were causing my depression. So adding NEW pills just  made it all worse. I am a nurse, and always believed in medications. Now, I dont. Back in 2012 when I was forced to go CT off Klonapin and 2 ADS, I truly did not know how bad my withdrawal would be. In my college, we were told that benzo wd would be similar to alcohol wd. Maybe 2 weeks of feeling awful, then it all goes away. Oh how wrong I was. Benzo wd was nothing like that, at least for me.

The think I still dont know is why only a few people have such awful withdrawals from benzos. Its been estimated that maybe 1% of people have seriously awful benzo wc.

I have been on BB for over 8 years now, and one thing I DO know is that BB tends to appeal to a select group: usually well educated. Literate. Good skills in communicating. Not sure what that means, but  know its true.

 

I learned a lot by going through this incredibly difficult thing: never again trust medications, or my doctors. I control my health, not anyone else. This is why I like my current doctor. He never tells me "I MUST" do something. He makes suggestions but its up to my to choose what route take.

 

Fellow buddies, you can get through this. It just takes time, and a determination to beat benzos.

east

 

Link to comment
Share on other sites

Whats your current dose? Is it still 20 mg Valium? How long on it in total?

 

I was in tolerance and then it went paradoxical..I feel your struggle. I was on it for a year.

 

I need more info to help you... :smitten:

 

Current dose is 17.5mg Valium.  When I take my doses they relieve my symptoms briefly but about 2 hours later (around peak time) they make everything worse.  Before they went paradoxical I was getting a decent nights sleep.  Now each dose is miserable.  I’ve been on the Valium for 4 months.  But the antidepressant I recently stopped I was on for 7 years.  And unlike other antidepressants, Nardil raises GABA levels.  I was also on gabapentin for 10 years which I tapered off a couple of years ago

 

I’m afraid my gaba system is royally f’d. 

 

No idea how I will be able to slow taper the way I already am feeling.  😔

Link to comment
Share on other sites

Fore, I had a similar problem (not as bad as yours .  . but similar) when I was stuck in the middle of my taper. A couple hours after I took my dose -- I dosed once a day, like you, at bedtime -- I felt just awful. After a few hours I felt better. I thought I had become paradoxical but a buddy on here, a pharmacologist, had a suggestion -- cut your dose in half and take half in the morning and half at night. I resisted this, not looking forward to two daily bouts of feeling awful. But I tried it and it worked. I have no explanation for why it did.

 

So maybe something like this would work for you. Just a thought.

 

Best to you,

 

Katz

Link to comment
Share on other sites

Fore, I had a similar problem (not as bad as yours .  . but similar) when I was stuck in the middle of my taper. A couple hours after I took my dose -- I dosed once a day, like you, at bedtime -- I felt just awful. After a few hours I felt better. I thought I had become paradoxical but a buddy on here, a pharmacologist, had a suggestion -- cut your dose in half and take half in the morning and half at night. I resisted this, not looking forward to two daily bouts of feeling awful. But I tried it and it worked. I have no explanation for why it did.

 

So maybe something like this would work for you. Just a thought.

 

Best to you,

 

Katz

 

I already take it 3 times a day.  I was taking it twice a day but switched to 3 when the paradoxical reaction started 😔

Link to comment
Share on other sites

Well I'll probably get shot for this..

 

But the way I see it you have the following options:

 

1 slow taper like Ashton suggests, which will definitely cause you pain for many months as it's paradoxical. There is also no guarantee that you won't suffer post jump.

 

2 fast taper as many thousands of people do without too much trouble, but would expect WD symptoms, apparently 60% of people heal within 6 months

 

3 Cold Turkey. Been there done that, wouldn't recommend it unless no other option.

 

My personal preference would be option 2, as mentioned things might get easier with a lower dose and you can slow down the taper at that point. Options 1 or 3 guarantee suffering

Link to comment
Share on other sites

How fast would you consider a fast taper

 

That question is wide open, I know 1 guy who went to a clinic and that dropped him from 30mg to 0 in 14 days. Now that's too fast.

 

Hopefully someone with more experience will have some input, but if you want my 2 cents worth I would go as slow as you can without causing yourself too much suffering. You have dropped 2.5mg already, so try to hold for a week and drop again. If it's too much, cut sooner. I think it all depends how you are feeling, you can adjust as you go.

 

Have you discussed it with your doctor? They might have a better solution for you, or a taper plan you think would work.

Link to comment
Share on other sites

×
×
  • Create New...